Alabama, 2006Flash Flood in Alabama, May 29, 2006
May 29, 2006 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 29, 3:15 PM CST, 15 minutes earlier.
Area forecast discussion, May 29, 3:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT MON MAY 29 2006
.SHORT TERM (TONIGHT AND TUESDAY)...STORMS FIRED THIS AFTERNOON
ALONG OUTFLOW FROM LAST NIGHTS STORMS THAT MOVED INTO SOUTHEAST
ALABAMA. SATELLITE IMAGERY INDICATES THE PRIMARY FOCUS FOR THE
STORMS (AREA OF ENHANCED MOISTURE CONVERGENCE JUST AHEAD OF THE WEAK
TROUGH/OUTFLOW) IS SHIFTING SLOWLY WEST INTO SOUTHEAST MISSISSIPPI
AT THIS TIME. WE HAVE ADVERTISED SCATTERED POPS THIS EVENING ACROSS
THE WESTERN HALF OF THE FORECAST AREA CLOSER TO THIS FEATURE...AND
THIS SHOULD DIMINISH IN COVERAGE AND INTENSITY JUST AFTER SUNSET.
FOR TOMORROW...WE CARRIED ISOLATED AFTERNOON THUNDERSTORMS IN THE
FORECAST GIVEN AVAILABLE MOISTURE BUT NOT MUCH FOCUS OTHER THAN
LINGERING OUTFLOWS AND THE SEABREEZE. /05
&&
.LONG TERM (WEDNESDAY THROUGH NEXT MONDAY)...UPPER RIDGE REMAINS
PARKED ACROSS THE FORECAST AREA THROUGH WEDNESDAY WITH ANY UPPER
SHORTWAVES ROTATING AROUND THE RIDGE TO THE NORTHWEST AND NORTH OF
OUR AREA. LITTLE IN THE WAY OF POPS ARE ADVERTISED WEDNESDAY...BUT
WE BRING SCATTERED THUNDERSTORMS BACK INTO THE FORECAST FOR THURSDAY
GIVEN A FAIR AMOUNT OF CONVECTION TO THE NORTH EARLY THURSDAY AND
THE POTENTIAL FOR SCATTERED DEVELOPMENT ALONG OUTFLOW BOUNDARIES
OVER THE INLAND AREAS. WE CONTINUE TO SEE AN UPPER TROUGH
AMPLIFYING OVER THE EASTERN STATES THURSDAY THROUGH THE
WEEKEND...AND THIS BRINGS A WEAKENING COLD FRONT SOUTH TO THE COAST
BY SATURDAY. WE MAINTAIN BETTER CHANCES OF SHOWERS AND
THUNDERSTORMS FRIDAY THROUGH SATURDAY AS THIS FRONT MOVES SOUTH INTO
THE AREA...THEN WE BACK RAIN CHANCES BACK TO ISOLATED IN COVERAGE
SUNDAY THROUGH EARLY NEXT WEEK AS THE FRONT SETTLES JUST OFFSHORE
AND DISSIPATES. THIS IS FAIRLY CLOSER TO THE PREVIOUS FORECAST
PACKAGE. /05
&&
.MARINE...WEAK HIGH PRESSURE WILL PERSIST ACROSS THE NORTHERN GULF
RESULTING IN A LIGHT WIND FLOW THROUGH MIDWEEK. AN ONSHORE FLOW WILL
DEVELOP EACH AFTERNOON...FOLLOWED BY AN OFFSHORE FLOW EACH NIGHT. A
MORE ESTABLISHED ONSHORE FLOW AND INCREASING THUNDERSTORM
DEVELOPMENT IS EXPECTED LATE IN THE WEEK AS A COLD FRONT MOVES INTO
THE SOUTHEAST STATES. /13
&&
.FIRE WEATHER...NO CONCERNS AT THIS TIME. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 92 71 92 / 30 10 10 10
PENSACOLA 72 92 72 91 / 20 10 10 10
DESTIN 75 90 74 89 / 10 10 10 10
EVERGREEN 67 94 67 93 / 20 10 10 10
WAYNESBORO 68 95 67 92 / 30 20 10 10
CAMDEN 67 95 67 95 / 30 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
05/GARMON
13/CULLEN
Hazardous weather outlook, May 29, 4:55 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT MON MAY 29 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
555 AM CDT MON MAY 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK
AREA TODAY...WITH THE BEST CHANCE OF COVERAGE OCCURRING WEST OF A
EVERGREEN ALABAMA TO PENSACOLA LINE. NO ORGANIZED SEVERE ACTIVITY
IS EXPECTED. HOWEVER...A FEW OF THE STORMS COULD BECOME STRONG WITH
HAIL UP TO ONE-HALF INCH IN DIAMETER AND SURFACE WIND GUSTS UP TO 40
MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK
AREA EACH DAY. A FEW OF THE STORMS COULD BECOME STRONG WITH HAIL UP
TO ONE-HALF INCH IN DIAMETER AND SURFACE WIND GUSTS UP TO 40 MPH.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, May 29, 1:59 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
259 PM CDT MON MAY 29 2006
ALZ062-064-FLZ001-292045-
UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA-
259 PM CDT MON MAY 29 2006
...A CLUSTER OF STRONG THUNDERSTORMS ARE LOCATED ACROSS EAST CENTRAL
BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES...
AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTH OF GATESWOOD...AND MOVING NORTH AT 5 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WALNUT HILL...PHILLIPSVILLE...OAK GROVE AND BRATT THROUGH 345 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 29, 2:35 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT MON MAY 29 2006
ALZ059-292115-
ESCAMBIA-
335 PM CDT MON MAY 29 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA COUNTY...
AT 333 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR FREEMANVILLE...AND MOVING NORTHEAST AT 5 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FREEMANVILLE...I65 AND CR 1...CARNEY...POARCH AND ROBINSONVILLE
THROUGH 415 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 29, 3:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CDT MON MAY 29 2006
ALZ061-063-292215-
LOWER MOBILE-UPPER MOBILE-
425 PM CDT MON MAY 29 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...
AT 419 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF DAWES...AND MOVING NORTHWEST AT 10
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOBILE AIRPORT...SEVEN HILLS...SNOW AND TANNER WILLIAMS...BIG CREEK
LAKE DAM AND SEMMES THROUGH 515 PM CDT.
THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Flash Flood, Baldwin
- When
- May 29, 3:30 PM CST to 4:30 PM CST
- Where
- Baldwin County, Central Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.783, -87.800
Heavy rains from slow moving thunderstorms caused street flooding across the central part of the county. Several secondary roads had to be closed for about an hour due to the flooded roads. Radar estimated that four to five inches of rain fell across the area in about a two hour period.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, May 29, 200675 injured · 17 events
- Flash Flood in Texas, May 29, 20061 death · $10,000 · 1 event
- Damaging Winds and Lightning Strikes in Wisconsin, May 29, 20067 injured · $25,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Illinois, May 29, 2006$32,000 · 1.75 in hail · 25 events
- Rip Current in Florida, May 29, 20066 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 2006$51,000 · 53 kt wind · 7 events
- Flash Flooding in Texas, May 29, 2006$57,000 · 4 events
- Flash Flooding and High Wind in Texas, May 29 to 30, 2006$50,000 · 53 kt wind · 4 events
- Flash Flood and Debris Flow in Puerto Rico, May 29, 2006$50,000 · 2 events
- Flash Flood in Texas, May 29, 2006$50,000 · 1 event
- Damaging Wind in Alabama, May 29, 2006$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2006$15,000 · 1.25 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506176.